MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES MESH TSL - PERMACOL¿; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES MESH TSL - PERMACOL¿; MESH, SURGICAL
Model Number P152050
Medical Device Problem Codes Loss of or Failure to Bond (1068); Migration or Expulsion of Device (1395); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690); Adhesion(s) (1695); Purulent Discharge (1812); Unspecified Infection (1930); Necrosis (1971); Discharge (2225); Hernia (2240); Discomfort (2330); Injury (2348); Impaired Healing (2378); Obstruction/Occlusion (2422); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral/incisional hernia.It was reported that after implant, the patient experienced recurrent hernia repair abdominal wound dehiscence, adhesions, non-healing wound, exposed bowel, granulating bowel, contraction of mesh, discomfort, omental and abdominal wound infection, perimeter of permacol intact with central loss evident, drainage from midline abdominal wound, removal of fibrous exudate or other necrotic tissue from the wound surfaces, abdominal wall abscess drain placement,.Post-operative patient treatment included revision surgery.Relevant tests/laboratory data: 4/13/16: op notes stated ct scan showed small bowel obstruction.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral/incisional hernia.It was reported that after implant, the patient experienced recurrent hernia repair abdominal wound dehiscense, adhesions, non-healing wound, exposed bowel, granulating bowel, contraction of mesh, discomfort, omental and abdominal wound infection, perimeter of permacol intact with central loss evident, drainage from midline abdominal wound, removal of fibrous exudate or other necrotic tissue from the wound surfaces, abdominal wall abscess drain placement, and post-operative patient treatment included revision surgery.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral/incisional hernia.It was reported that after implant, the patient experienced recurrent hernia, abdominal wound dehiscence, adhesions, non-healing wound, exposed bowel, granulating bowel, contraction of mesh, discomfort, omental and abdominal wound infection, perimeter of permacol intact with central loss evident, drainage from midline abdominal wound, abscess, fibrous exudate, necrosis, small bowel obstruction, purulent fluid.Post-operative patient treatment included revision surgery, recurrent hernia repair with mesh, removal of fibrous exudate or other necrotic tissue from the wound surfaces, abscess drain placement, repair using skin graft, small bowel resection, removal of mesh, incision and drainage of wound, wound vac, and drain placed.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MESH TSL - PERMACOL¿
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB  GU11 1EJ
MDR Report Key8528190
Report Number9617613-2019-00055
Device Sequence Number19522753
Product Code FTM
UDI-Device Identifier10884523000221
UDI-Public10884523000221
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2011
Device Model NumberP152050
Device Catalogue NumberP152050
Device Lot Number08B0507
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/17/2019
05/15/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date04/24/2019
10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;